Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Feb 17, 2011, 10:59 PM CST for Fremont County, Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 10:59 PM CST (04:59 UTC)
- Expired
- Feb 18, 2011, 9:45 AM CST
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nishnabotna River above Hamburg (HMBI4).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
080 WGUS43 KOAX 180459 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1059 PM CST THU FEB 17 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAM IN IOWA... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && IAC071-181659- /O.NEW.KOAX.FL.W.0001.110218T0459Z-110219T0027Z/ /HMBI4.1.ER.110218T0350Z.110218T1800Z.110219T0027Z.NO/ 1059 PM CST THU FEB 17 2011 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * UNTIL FRIDAY EVENING. * AT 10:00 PM THURSDAY THE STAGE WAS 23.1 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY EVENING. * AT 25.0 FEET...MANY LOCAL FARM LEVEES ARE OVERTOPPED WITH FLOOD WATERS. $$
3 follow-up statements
064 WGUS83 KOAX 180521 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1121 PM CST THU FEB 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && IAC071-181921- /O.EXT.KOAX.FL.W.0001.000000T0000Z-110219T0027Z/ /HMBI4.1.ER.110218T0350Z.110218T1800Z.110219T0027Z.NO/ 1121 PM CST THU FEB 17 2011 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG AND UPSTREAM TO NEAR RIVERTON. * AT 11:00 PM THURSDAY THE STAGE WAS 23.4 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST IN THE HAMBURG AREA. WATER WAS ALSO REPORTED TO BE OVER COUNTY ROAD J36 BETWEEN THE WEST AND EAST NISHNABOTNA RIVERS IN THE RIVERTON AREA LATE THURSDAY EVENING. * FORECAST...THE RIVER WILL CONTINUE RISING TO AROUND 23.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY EVENING. * AT 25.0 FEET...MANY LOCAL FARM LEVEES ARE OVERTOPPED WITH FLOOD WATERS. $$
640 WGUS43 KOAX 180531 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1131 PM CST THU FEB 17 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAM IN IOWA... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && IAC071-181731- /O.COR.KOAX.FL.W.0001.000000T0000Z-110219T0027Z/ /HMBI4.1.IC.110218T0350Z.110218T1800Z.110219T0027Z.NO/ 1131 PM CST THU FEB 17 2011 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG AND UPSTREAM TO NEAR RIVERTON. * AT 11:00 PM THURSDAY THE STAGE WAS 23.4 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST IN THE HAMBURG AREA. WATER WAS ALSO REPORTED TO BE OVER COUNTY ROAD J46 BETWEEN THE WEST AND EAST NISHNABOTNA RIVERS IN THE RIVERTON AREA LATE THURSDAY EVENING. * FORECAST...THE RIVER WILL CONTINUE RISING TO AROUND 23.5 FEET FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY EVENING. * AT 25.0 FEET...MANY LOCAL FARM LEVEES ARE OVERTOPPED WITH FLOOD WATERS. $$
316 WGUS83 KOAX 181545 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 AM CST FRI FEB 18 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && IAC071-181615- /O.CAN.KOAX.FL.W.0001.000000T0000Z-110219T0027Z/ /HMBI4.1.IC.110218T0350Z.110218T0530Z.110218T0726Z.NO/ 945 AM CST FRI FEB 18 2011 THE FLOOD WARNING IS CANCELLED FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * AT 9:00 AM FRIDAY THE STAGE WAS 20.1 FEET. * FLOOD STAGE IS 23.0 FEET. * FELL BELOW FLOOD STAGE AT 1:26 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.7 FEET BY TOMORROW MORNING. * EVEN THOUGH THE RIVER GAUGE HAS FALLEN BELOW FLOOD STAGE... FLOODING IS STILL OCCURRING UPSTREAM NEAR RIVERTON AT COUNTY ROAD J46 ALSO KNOWN AS RIVERTON ROAD. $$ PEARSON
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Feb 17, 6:35 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 17, 6:35 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 635 PM CST THU FEB 17 2011 .DISCUSSION... RED FLAG WARNING CONDITIONS HAVE ENDED...SO LET THE RFW PRODUCT EXPIRE. COOLER AIR CONTINUES TO OVERSPREAD THE AREA WITH NORTHWEST WINDS. 48 && .PREV DISCUSSION... /ISSUED 234 PM CST THU FEB 17 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY. MAIN WEATHER CONCERN THROUGH THE PERIOD WILL BE SATURDAY NIGHT AND SUNDAY AS A NEW LOW PRESSURE SYSTEM MOVES ONTO THE CENTRAL PLAINS. MOISTURE ADVECTING NORTHWARD SHOULD LEAD TO AT LEAST ISOLATED SHOWERS BY SATURDAY AFTERNOON WITHIN THE WARM AIR ADVECTION REGIME. A MORE SUBSTANTIAL THREAT FOR RAIN COMES SATURDAY NIGHT AS LOW LEVEL JET STRENGTHENS...COMBINED WITH THE NORTHWARD ADVANCE OF A SURFACE WARM FRONT...AS THE UPPER LEVEL JET APPROACHES FROM THE WEST. LATEST DETERMINISTIC MODELS ARE NOW TRENDING A LITTLE FURTHER WEST...WHICH PUTS MOST OF THE FORECAST AREA SOLIDLY WITHIN THE WARM SECTOR...SUGGESTING A RAIN EVENT SATURDAY NIGHT AND ADJUSTED FORECAST ACCORDINGLY. HOWEVER... IN NORTHEAST NEBRASKA...SURFACE TEMPS COULD DIP TOWARD FREEZING BY SUNDAY MORNING...THUS THERE COULD BE PATCHY FREEZING RAIN NORTHWEST OF A LINE FROM KOLU TO KLCG. DID INCREASE PROBABILITY FOR PRECIP SATURDAY NIGHT AND SUNDAY INTO THE LIKELY CATEGORY...AND ALSO ADDED IN ISOLATED THUNDERSTORMS AS ALL MODELS ALSO INDICATING SOME WEAK INSTABILITY WITH NEGATIVE 850MB LIFTED INDEX VALUES SPREADING THROUGH THE REGION WITHIN THE WARM SECTOR AS WELL. WITH THE SURFACE LOW TAKING A SLIGHTLY MORE WESTERN AND NORTHERN TRACK...THIS PUSHES ANY AXIS OF HEAVIER SNOW POTENTIAL FURTHER NORTH INTO SOUTH DAKOTA AND NORTHWEST IOWA AS WELL. WITH THE SURFACE LOW PULLING OFF TO THE NORTHEAST ON SUNDAY...WE WILL EXPERIENCE COLDER AIR BEGINNING TO FILTER INTO AT LEAST NORTHEAST NEBRASKA...WHICH SHOULD SWITCH ANY LINGERING PRECIPITATION OVER TO SNOW...BUT BY THEN THE BULK OF THE MEASURABLE PRECIP SHOULD BE FURTHER NORTH AND NOT CAUSE SIGNIFICANT PROBLEMS FOR OUR AREA. MEANWHILE...COLDER AIR DOESN'T REALLY ARRIVE ALONG/SOUTH OF THE INTERSTATE UNTIL SUNDAY NIGHT. 70 LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. PERIOD BEGINS WITH BOTH THE GFS AND EURO SHOWING MUCH COLDER AIR SPILLING BACK INTO THE AREA WITH SOME CHANCE OF LIGHT SNOW SUNDAY NIGHT INTO EARLY MONDAY. COLDER TEMPERATURES LOOK SHORT LIVED AT THIS TIME HOWEVER AS SURFACE HIGH PRESSURE SHIFTS EAST ON TUESDAY WITH RETURN FLOW SETTING UP IN ADVANCE OF THE NEXT WAVE COMING INTO THE PACIFIC NORTHWEST. MORE UNCERTAINTY CREEPS INTO THE FORECAST WEDNESDAY INTO THURSDAY AS MODELS SHOW MORE VARIATION REGARDING NEXT UPPER WAVE COMING INTO THE NORTHWEST AND ASSOCIATED COLD AIR INTRUSION BEHIND THE COLD FRONT. FOR NOW HAVE TRENDED TOWARD HPC GUIDANCE AND THE SLOWER AND WARMER EURO. LOOKS LIKE COLDER AIR WILL MAKE IT BACK INTO THE AREA JUST A MATTER OF WHEN. FOBERT HYDROLOGY... AN ICE JAM OCCURRED ALONG THE PLATTE RIVER EARLIER THIS MORNING AND FLOOD WARNINGS WERE ISSUED VALID THROUGH 4 PM FOR SOME MINOR FLOODING NEAR ASHLAND AND CEDAR CREEK. IT APPEARS THAT THE ICE THAT CAUSED THE JAM HAS FLUSHED OUT PUSHING DOWNSTREAM TOWARD THE MISSOURI AND THOSE WARNINGS WILL LIKELY BE ALLOWED TO EXPIRE. ANOTHER ICE JAM ON THE ELKHORN RIVER AT PILGER WAS BEGINNING TO AFFECT THE RIVER BETWEEN PILGER AND WEST POINT. THERE HAVE ALSO BEEN BAD GAGE READINGS AT BOTH SIGHTS AT THE USGS IS ONSITE REPAIRING THOSE AT THE MOMENT. A FLOOD ADVISORY WAS ISSUED FOR THAT STRETCH FOR MINOR RURAL LOWLAND FLOODING ALONG THE RIVER BANKS. WITH CONTINUED WARMTH...HOPEFULLY WE CAN CONTINUE TO FLUSH OUT ICE DOWNSTREAM OVER THE NEXT COUPLE OF DAYS. ADDITIONAL RAINFALL EXPECTED THIS WEEKEND IS SLIGHTLY CONCERNING. AT THIS TIME...RAINFALL AMOUNTS LESS THAN ONE HALF INCH ARE FORECAST. NOT SURE THIS WILL BE ENOUGH TO CAUSE ANY ADDITIONAL WIDESPREAD PROBLEMS. WITHIN BANK RISES ARE ALSO FORECAST ALONG THE NISHNABOTNA RIVER IN SOUTHWEST IOWA. 70 FIRE WEATHER... SURFACE DEWPOINTS HAVE MIXED DOWN INTO THE UPPER TEENS ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA THIS AFTERNOON. THIS HAS RESULTED IN RELATIVE HUMIDITY VALUES DROPPING TO AROUND OR JUST BELOW 20 PERCENT. WITH GUSTY NORTHWEST WINDS...THERE IS A VERY HIGH TO EXTREME FIRE DANGER THERE THIS AFTERNOON...HOWEVER FUELS MAY STILL BE SLIGHTLY WET FROM RECENT SNOW AND CONDITIONS SHOULD IMPROVE TOWARD SUNSET. 70 AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. FRONTAL PASSAGE/WIND SHIFT TO THE NORTHWEST HAS ALREADY OCCURRED AT KOFK. AT KOMA AND KLNK WIND SHIFT TO NORTHWEST AROUND 21Z THIS AFTERNOON WITH GUSTS AROUND 25KT EXPECTED UNTIL 18/00Z. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Feb 17, 8:42 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 842 PM CST THU FEB 17 2011 IAZ069-079-080-090-091-NEZ011-016-017-030>033-042>045-050>053-067- 068-181200- ANTELOPE-BOONE-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA- KNOX-MADISON-MILLS IA-MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE- POTTAWATTAMIE IA-SARPY-SAUNDERS-STANTON-WASHINGTON- 842 PM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY AREA RIVERS AND STREAMS WILL CONTINUE TO BE MONITORED FOR POSSIBLE MINOR FLOODING AND ICE JAMS. THE MAIN THREATS APPEAR TO BE ALONG THE ELKHORN RIVER FROM PILGER TO ARLINGTON AND THE PLATTE RIVER FROM DOWNSTREAM OF COLUMBUS TO AROUND ASHLAND. FLOODING COULD ALSO DEVELOP ON THE NISHNABOTNA RIVER IN SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA SATURDAY NIGHT. THE PRECIPITATION COULD MIX WITH FREEZING RAIN ACROSS NORTHEAST NEBRASKA BY SUNDAY MORNING. AS COLDER AIR FILTERS INTO THE SYSTEM...THIS COULD CHANGE THE RAIN OVER TO SNOW ON SUNDAY AND SUNDAY NIGHT...ALTHOUGH SIGNIFICANT AMOUNTS OF SNOW ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ043-055-056-NEZ012-015-018-034-181200- BURT-CEDAR-HARRISON IA-MONONA IA-SHELBY IA-THURSTON-WAYNE- 842 PM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA SATURDAY NIGHT...AND POSSIBLY MIXED WITH FREEZING RAIN ACROSS NORTHEAST NEBRASKA BY SUNDAY MORNING. AS COLDER AIR FILTERS INTO THE SYSTEM...THIS COULD CHANGE THE RAIN OVER TO SNOW ON SUNDAY AND SUNDAY NIGHT...ALTHOUGH SIGNIFICANT AMOUNTS OF SNOW ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. NEZ065-066-078-088>093-181200- GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-PAWNEE-RICHARDSON-SALINE- SEWARD- 842 PM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA SATURDAY NIGHT. AS COLDER AIR FILTERS INTO THE SYSTEM...THIS COULD CHANGE THE RAIN OVER TO SNOW BY SUNDAY...ALTHOUGH SIGNIFICANT AMOUNTS OF SNOW ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Local storm report, Feb 17, 10:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1027 PM CST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD 2 ENE ASHLAND 41.05N 96.34W
02/17/2011 SAUNDERS NE LAW ENFORCEMENT
WATER OVER LEVEE IN WILLOW POINT AREA. ALSO WATER OVER
THE BANK IN THE LINOMA BEACH AREA ON SARPY COUNTY SIDE.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:42 AM CST | Areal Flood Warning | OAX | Fremont | 6 hr |
| Feb 18, 3:24 PM CST | Areal Flood Advisory | OAX | Fremont, Page | 24 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.